Hail, Chase
- When
- July 10, 3:30 AM MST
- Where
- Chase County, 6 mi NNE of Lamar
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.650, -101.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 10, 2:02 AM MST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CDT TUE JUL 10 2001 ...FORECAST CHALLENGE TO BE PRECIPITATION CHANCES AND TEMPERATURES... CURRENTLY AT THE SFC...THREE CLUSTERS OF TSRAS PRESENT ACROSS NEBR. FIRST OVER NW CWA...SECOND OVER SW CWA AND THIRD JUST SLIGHTLY SOUTHEAST OF THE CWA. SFC BOUNDARY LOCATED OVER NRN KS...SOUTH OF GLD PER METARS AND SFC ANALYSIS. GOOD MOISTURE POOLING CONTINUES NORTH OF FRONT...WITH SFC DPS ABOVE 65 F ACROSS ALL OF CWA. LLJ IS WEAK AT BEST WITH ONLY 20KTS AT MCK. FOR OVERNIGHT...LOOK FOR CONVECTION TO SUSTAIN...BUT ANY SEVERE SHOULD BE MARGINAL WITH HEAVY RAIN THE MAIN THREAT. ALOFT...PATTERN IS A MIRROR OF 24 HRS AGO WITH PERSISTENT RIDGE OVER TX OK PANHANDLES. RIDGE AXIS EXTENDS IN TO ALBERTA CAN. BOTH THE ETA AND AVN MODELS INITIALIZED FAIRLY SIMILAR. TOWARD 36 HRS...MODELS DIVERGE SIGNIFICANTLY WITH THE AVN FLATTENING OUT THE RIDGE...AND THE ETA AMPLIFYING IT. LATER TOWARD 60 HRS THE OPPOSITE OCCURS WITH THE ETA FLATTENING THE RIDGE AND THE AVN AMPLIFYING THIS FEATURE. AVN HANDLED THE ONGOING MCS OVER CWA WELL LAST NIGHT AND HAS BEEN PREFERRED MODEL OF CHOICE. SFC BOUNDARY TO THE SOUTH HAS BEEN A MINOR ELEMENT IN CONVECTION THE LAST SEVERAL DAYS. ETA SEEMS TO BE KEYING ON THIS AND MISSING THE BROAD PICTURE WITH WAVES ROTATING OVER UPPER LVL HIGH. TODAY AND TONIGHT...CURRENT TREND ON PRECIP WILL NECESSITATE AM WORDING OVER WHOLE CWA. AFTER MCS MOVES OUT OF CWA...SHOULD SEE MOSTLY SUNNY SKIES IN SRN CWA WITH PARTLY SUNNY SKIES IN NRN CWA. AFTR INITIAL MCS...REST OF CWA SHOULD REMAIN DRY WITH EXCEPTION OF PANHANDLE COUNTIES. LAPSE RATES BECOME FAIRLY UNSTABLE...AND PANHANDLE WILL BE WEST OF BULK OF CONVECTION BY MIDDAY...ALLOWING FOR GOOD INSOLATION. CAP IN THIS LOCATION REMAINS WEAK AND CAPE APPROACHES 2500 J/KG LATE IN AFTN. WILL GO WITH LOW POPS OVER W FOR AFTN CONVECTION. WITH PERSISTENT CLOUDINESS OVER N TODAY...WILL HAVE TO UNDERCUT GUIDANCE. BY TONIGHT...NEXT SHORTWAVE MOVES INTO THE PANHANDLE AFTER 00Z. SHORTWAVE RIDES INTO SW SD ALONG H5 FLOW. BEST DYNAMICS WILL REMAIN W AND N OF A LBF TO ONL LINE. SO WILL GO WITH HIGHEST POPS OVER W AND NW WITH THE SOUTHWEST LOOKING FAIRLY DRY AGAIN. ETA ONCE AGAIN TRIES TO DEVELOP QPF ALONG THETA E AXIS IN EAST. STILL THINK THIS IS MISSING THE POINT. WEDNESDAY AND WEDNESDAY NIGHT...MODELS DIVERGE SIGNIFICANTLY HERE AS AVN DROPS A SFC TROF THROUGH WRN CWA DURING DAY. ETA DOESN'T PICK UP ON THIS FEATURE TIL OVERNIGHT PERIOD. ETA IS LATER WITH SFC LOW DEVELOPMENT OVER ERN COLORADO...AND IS QUICK TO INTENSIFY THIS FEATURE IN RESPONSE TO THE AMPLIFIED RIDGING. ETA SEEMS TO OVER AMPLIFY RIDGE IN RESPONSE TO CLOSED LOW OVER MT. STILL LIKE THE AVN HERE WITH FLATTER RIDGING AND SLOWER INTENSIFICATION OF SFC LOW. SFC BOUNDARY PROGGED TO MV OVER CWA BY 00Z THURS. SHORTWAVE CATCHES UP TO THE FRONT OVER NRN CWA BY 00Z THURSDAY. BEST DYNAMICS SEEM TO BE FOCUSED OVER NRN CWA...SO WILL GO WITH HIGHEST POPS THERE. H85 JET WILL BE FOCUSED OVER ERN NEBR AND ERN SD AS WILL BE BULK OF PRECIP. LOOKS TO BE FAIRLY DRY OVER W AND SOUTH. 2 WILL LEAVE EXTENDED AS IS FOR NOW. NEW MRF IS HINTING AT SOME PATTERN CHANGES AFTER DAY 7. .LBF...NONE. CLB
NEZ004-022-056-100530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1200 AM CDT TUE JUL 10 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 535 ALLOWED TO EXPIRE... ...SEVERE WEATHER STILL POSSIBLE ACROSS SHERIDAN COUNTY THROUGH 1130 PM MDT... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR SHERIDAN... GARDEN AND DEUEL COUNTIES HAS EXPIRED AT 11 PM MDT. HOWEVER...THUNDERSTORMS CONTINUE ACROSS SHERIDAN COUNTY SOME OF WHICH MAY PRODUCE STRONG WINDS AND LARGE HAIL THROUGH 1130 PM MDT. SEVERE WEATHER IS NOT EXPECTED ELSEWHERE OVER THE NEXT SEVERAL HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. FOR THIS REASON THE SEVERE THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE. AWJ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
206 AM CDT TUE JUL 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM OSHKOSH NE WIND DAMAGE
07/10/01 GARDEN A 5 INCH TREE
BRANCH BROKEN
REPORTED BY
LAW ENFORCEMENT
JRSThe Goodland radar (KGLD), 144 km away, was scanning. The volume nearest the first event began at 10:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255751.